Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

MS Patient Dies Following Tysabri Treatment

Filed February 12th, 2013 admin

A Swedish woman with multiple sclerosis who received Tysabri (natalizumab) died, raising concerns over the safety of the drug.

Anders Svenningsson, MD, PhD, of Umeå University in Sweden, and colleagues studied the incident and concluded that significant neurological abnormalities developed after the woman received six infusions of Tysabri, MedPage Today said. The woman’s doctors also found that she had extremely high titers of antibodies against the drug. She died just seven months after starting treatment with Tysabri, wrote online in Neurology. Her physicians ruled out progressive multifocal leukoencephalopathy (PML), a known and frequently fatal side effect of Tysabri therapy, MedPage Today said.

The woman was first diagnosed with MS in 2001 at the age of 32. She was originally treated with interferon-beta-1a, but was switched to Tysabri in November 2007 when MRI scans revealed growth in brain lesions. Because the scans did not show contrast enhancement, her doctors determined that her blood-brain barrier remained intact, MedPage Today said.

Svenningsson and colleagues concluded that her death resulted from “rebound neuroinflammation as a result of the development of natalizumab anti-drug antibodies,” MedPage Today said. The researchers considered the possibility that the anti-natalizumab antibodies triggered a reaction; however, serum sample studies showed no signs of anti-idiotype reactivity, MedPage Today said. Other clinicians have reported cases in which patients worsened while on Tysabri who showed severe relapses after stopping the drug, Svenningsson and colleagues said.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!